Alert archive / Oklahoma / Wind Advisories in 2008
Wind Advisory 40, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Nov 20, 2008, 9:59 AM CST for 34 counties in Oklahoma; 4 counties in Texas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2008, 9:59 AM CST (15:59 UTC)
- Expired
- Nov 20, 2008, 4:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Norman, OK
All 38 counties
Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Jefferson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Clay County, TX, Hardeman County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Norman radar (KTLX), 78 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 4.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 201559 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 959 AM CST THU NOV 20 2008 ...STRONG...GUSTY...NORTH WINDS TODAY... .COLD...GUSTY NORTHWEST WINDS WILL BE COMMON THIS MORNING AND AFTERNOON BEHIND A STRONG COLD FRONT. THE WINDS WILL GRADUALLY SUBSIDE LATE THIS AFTERNOON AND EVENING AS SURFACE HIGH PRESSURE BUILDS OVER THE SOUTHERN PLAINS. OKZ007-008-012-013-015>031-033>042-044>046-TXZ083-085-086-090- 202200- /O.NEW.KOUN.WI.Y.0040.081120T1600Z-081120T2200Z/ GRANT-KAY-GARFIELD-NOBLE-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN- PAYNE-BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY- MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HARMON-GREER-KIOWA- JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COTTON- JEFFERSON-CARTER-HARDEMAN-WILBARGER-WICHITA-CLAY- INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...ENID...PERRY... TALOGA...WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE... STILLWATER...ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON... EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...CHICKASHA... PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE...HOLLIS...MANGUM... HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...PAULS VALLEY... SULPHUR...ADA...WALTERS...WAURIKA...ARDMORE...QUANAH... CHILLICOTHE...VERNON...WICHITA FALLS...HENRIETTA 959 AM CST THU NOV 20 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... STRONG NORTHERLY WINDS AT 20 TO 30 MPH CAN BE EXPECTED THROUGH MID TO LATE AFTERNOON. SOME WIND GUSTS ABOVE 40 MPH WILL BE COMMON ESPECIALLY ACROSS CENTRAL AND SOUTHWEST OKLAHOMA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Nov 20, 3:39 AM CST, 6 hours 20 minutes earlier.
Area forecast discussion, Nov 20, 3:39 AM CST, 6 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 339 AM CST THU NOV 20 2008 .DISCUSSION... COLD FRONT CONT TO MAKE ITS WAY SOUTH ACROSS THE AREA THIS MORNING WITH STRONGER CAA KICKING IN AS SEEN IN THE WIND FIELDS. THE WINDS ALONG WITH THE MUCH COOLER TEMPS WILL BE THE STORY TODAY. MANY LOCATIONS WILL BE SOME 25 TO 30 DEGREES BELOW YESTERDAYS HIGHS... AND ALONG WITH STRONG NORTH WINDS IT WILL FEEL EVEN COLDER. ON THE FENCE FOR A WIND ADVISORY FOR SOUTHWEST PORTIONS OF THE AREA AS BOTH NAM/GFS SHOW AREA OF STRONGER WINDS DEVELOPING IN THIS AREA FROM MID-MORNING THROUGH A GOOD PART OF THE AFTN. FOR NOW WILL KEEP IT JUST UNDER ADVISORY SPEEDS... BUT WILL NEED TO BE WATCHED. ALSO BECAUSE OF THESE WINDS ALONG WITH THE DORMANT VEGETATION THERE WILL AGAIN BE SOME ELEVATED FIRE WEATHER CONCERNS TODAY. COLD SFC RIDGE SETTLES SOUTH OVER THE AREA OVERNIGHT TONIGHT. WITH DEWPOINTS IN THE TEENS AND LOW 20S... IF THE WINDS CAN DROP OFF LATE IT SETS UP TO BE THE COLDEST NIGHT OF THE SEASON SO FAR. NOT OUT OF THE QUESTION TO SEE SOME TEENS ACROSS THE NORTH FRI MORNING. ANOTHER COOL/COLD DAY ON FRI BEFORE MODEST WARMING TREND OVER THE WEEKEND. MODELS STILL BRING NEXT COLD FRONT THROUGH THE AREA LATE SUN/SUN NIGHT WITH PERHAPS A FEW SHWRS... AGAIN MAINLY CENTRAL AND EAST. SFC HIGH BEHIND THIS FRONT WILL BE MORE PACIFIC IN ORIGIN AND THEREFORE NOT A COLD AS CURRENT ONE. SEASONAL TO SLIGHTLY ABOVE TEMPS ARE ANTICIPATED THROUGH THE MIDDLE OF NEXT WEEK. AS WE CLOSE IN ON THE UPCOMING HOLIDAY... MODELS ARE STRUGGLING TO DEAL WITH ENERGY DROPPING SOUTH OFF THE WEST COAST AND HOW TO BRING IT EAST INTO THE PLAINS. SYSTEM COULD BRING SOME RAIN TO THE AREA BY THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 50 26 47 30 / 0 0 0 0 HOBART OK 50 25 50 30 / 0 0 0 0 WICHITA FALLS TX 53 28 52 33 / 0 0 0 0 GAGE OK 47 20 50 25 / 0 0 0 0 PONCA CITY OK 49 22 45 29 / 0 0 0 0 DURANT OK 56 28 48 31 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 32/30
Hazardous weather outlook, Nov 20, 6:50 AM CST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
650 AM CST THU NOV 20 2008
OKZ004>048-050>052-TXZ083>090-201800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
650 AM CST THU NOV 20 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
DISCUSSION...
COOL... DRY AND STABLE AIR WILL CONTINUE TO SPREAD SOUTH ACROSS THE
REGION THROUGH TONIGHT BEHIND A COLD FRONT THAT MOVED THROUGH THE
SOUTHERN PLAINS OVERNIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST FRIDAY NOV 21.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...ZERO.
OTHER HAZARDOUS WEATHER...
STRONG AND GUSTY NORTH WINDS TODAY COULD RESULT IN A SOMEWHAT
ELEVATED WILDFIRE POTENTIAL ALTHOUGH THE COOLER TEMPERATURES
OVERSPREADING THE AREA WILL RESULT IN HIGHER HUMIDITIES.
MEANWHILE... THE BRISK WINDS COULD CAUSE SOME HIGH-PROFILE VEHICLES
TO EXPERIENCE HANDLING PROBLEMS OVER THE WESTERN HALF OF OKLAHOMA...
MAINLY ALONG EAST TO WEST ORIENTED HIGHWAYS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
WIDESPREAD FREEZING TEMPERATURES ARE EXPECTED OVER THE REGION
TONIGHT AND EARLY FRIDAY MORNING.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
CJSNearby
Wind Advisories in Oklahoma, 2008Wind Advisories in Texas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.